Alert archive / California / Winter Weather Advisories in 2021

Winter Weather Advisory 18, NWS Eureka, CA

October 18, 2021

NWS Eureka, CA issued this winter weather advisory at Oct 18, 2021, 2:10 PM PDT. It took effect at Oct 19, 2021, 8:00 PM PDT. It was in force for 15 hr.

The area

The counties it named.

The facts

Issued
Oct 18, 2021, 2:10 PM PDT (21:10 UTC)
In effect from
Oct 19, 2021, 8:00 PM PDT
Expired
Oct 20, 2021, 11:00 AM PDT
In force
15 hr
Issued by
NWS Eureka, CA

The text

As transmitted.

087 
WWUS46 KEKA 182110
WSWEKA

URGENT - WINTER WEATHER MESSAGE
National Weather Service Eureka CA
210 PM PDT Mon Oct 18 2021

CAZ107-190515-
/O.NEW.KEKA.WW.Y.0018.211020T0300Z-211020T1800Z/
Northern Trinity-
210 PM PDT Mon Oct 18 2021

...WINTER WEATHER ADVISORY IN EFFECT FROM 8 PM TUESDAY TO 11 AM
PDT WEDNESDAY ABOVE 4500 FEET...

* WHAT...Wet snow expected above 4500 feet. Total snow
  accumulations from 3 to 6 inches. Winds gusting as high as 60 
  mph.

* WHERE...Northern Trinity County.

* WHEN...From 8 PM Tuesday to 11 AM PDT Wednesday.

* IMPACTS...Travel could be very difficult. The hazardous
  conditions could impact the morning commute. Very strong winds
  could cause extensive tree damage.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

The latest road conditions for the state of California can be
obtained by calling 1-800-GAS-ROAD.

&&

$$
6 follow-up statements
844 
WWUS46 KEKA 190508
WSWEKA

URGENT - WINTER WEATHER MESSAGE
National Weather Service Eureka CA
1008 PM PDT Mon Oct 18 2021

CAZ107-191315-
/O.CON.KEKA.WW.Y.0018.211020T0300Z-211020T1800Z/
Northern Trinity-
1008 PM PDT Mon Oct 18 2021

...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 8 PM TUESDAY TO
11 AM PDT WEDNESDAY ABOVE 4500 FEET...

* WHAT...Wet snow expected above 4500 feet. Total snow
  accumulations from 3 to 6 inches. Winds gusting as high as 50 
  mph.
 
* WHERE...Northern Trinity County.

* WHEN...From 8 PM Tuesday to 11 AM PDT Wednesday.

* IMPACTS...Travel could be very difficult. The hazardous 
  conditions could impact the morning commute. Very strong winds 
  could cause extensive tree damage.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

The latest road conditions for the state of California can be
obtained by calling 1-800-GAS-ROAD.

&&

$$
624 
WWUS46 KEKA 191223
WSWEKA

URGENT - WINTER WEATHER MESSAGE
National Weather Service Eureka CA
Issued by National Weather Service Medford OR
523 AM PDT Tue Oct 19 2021

CAZ107-200045-
/O.CON.KEKA.WW.Y.0018.211020T0300Z-211020T1800Z/
Northern Trinity-
523 AM PDT Tue Oct 19 2021

...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 8 PM THIS
EVENING TO 11 AM PDT WEDNESDAY ABOVE 4500 FEET...

* WHAT...Wet snow expected above 4500 feet. Total snow 
  accumulations from 3 to 6 inches. Winds gusting as high as 50 
  mph.

* WHERE...Northern Trinity County.

* WHEN...From 8 PM today to 11 AM PDT Wednesday.

* IMPACTS...Travel could be very difficult. The hazardous
  conditions could impact the morning commute. Very strong winds
  combined with wet, heavy snow could cause extensive tree damage;
  especially on trees damaged by wildfire.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling.

The latest road conditions for the state of California can be
obtained by calling 1-800-GAS-ROAD.

&&

$$
134 
WWUS46 KEKA 192106
WSWEKA

URGENT - WINTER WEATHER MESSAGE
National Weather Service Eureka CA
206 PM PDT Tue Oct 19 2021

CAZ107-200515-
/O.CON.KEKA.WW.Y.0018.211020T0300Z-211020T1800Z/
Northern Trinity-
206 PM PDT Tue Oct 19 2021

...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 8 PM THIS
EVENING TO 11 AM PDT WEDNESDAY ABOVE 4500 FEET...

* WHAT...Wet snow expected above 4500 feet. Total snow
  accumulations from 3 to 6 inches. Winds gusting as high as 50 
  mph.

* WHERE...Northern Trinity County.

* WHEN...From 8 PM this evening to 11 AM PDT Wednesday.

* IMPACTS...Travel could be very difficult. The hazardous 
  conditions could impact the morning commute. Gusty winds could 
  bring down tree branches.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

The latest road conditions for the state of California can be
obtained by calling 1-800-GAS-ROAD.

&&

$$
425 
WWUS46 KEKA 200333
WSWEKA

URGENT - WINTER WEATHER MESSAGE
National Weather Service Eureka CA
833 PM PDT Tue Oct 19 2021

CAZ107-201145-
/O.CON.KEKA.WW.Y.0018.000000T0000Z-211020T1800Z/
Northern Trinity-
833 PM PDT Tue Oct 19 2021

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 11 AM PDT
WEDNESDAY ABOVE 4500 FEET...

* WHAT...Wet snow above 4500 feet. Additional snow accumulations
  from 3 to 6 inches. Winds gusting as high as 50 mph.

* WHERE...Northern Trinity County.

* WHEN...Until 11 AM PDT Wednesday.

* IMPACTS...Travel could be very difficult. The hazardous 
  conditions could impact the morning commute. Gusty winds could 
  bring down tree branches.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

The latest road conditions for the state of California can be
obtained by calling 1-800-GAS-ROAD.

&&

$$
854 
WWUS46 KEKA 201021
WSWEKA

URGENT - WINTER WEATHER MESSAGE
National Weather Service Eureka CA
321 AM PDT Wed Oct 20 2021

CAZ107-201800-
/O.CON.KEKA.WW.Y.0018.000000T0000Z-211020T1800Z/
Northern Trinity-
321 AM PDT Wed Oct 20 2021

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 11 AM PDT THIS
MORNING ABOVE 4500 FEET...

* WHAT...Wet snow above 4500 feet. Additional snow accumulations 
  of up to 3 inches. Winds gusting as high as 35 mph.

* WHERE...Northern Trinity County.

* WHEN...Until 11 AM PDT this morning.

* IMPACTS...Plan on slippery road conditions. The hazardous 
  conditions could impact the morning commute.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

The latest road conditions for the state of California can be
obtained by calling 1-800-GAS-ROAD.

&&

$$
446 
WWUS46 KEKA 201742
WSWEKA

URGENT - WINTER WEATHER MESSAGE
National Weather Service Eureka CA
1042 AM PDT Wed Oct 20 2021

CAZ107-201845-
/O.EXP.KEKA.WW.Y.0018.000000T0000Z-211020T1800Z/
Northern Trinity-
1042 AM PDT Wed Oct 20 2021

...WINTER WEATHER ADVISORY WILL EXPIRE AT 11 AM PDT THIS MORNING
ABOVE 4500 FEET...

$$

What forecasters said that day

The local office's own words before this winter weather advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this winter weather advisory went out at Oct 18, 6:11 AM PDT, 7 hours 59 minutes earlier.

Area forecast discussion, Oct 18, 6:11 AM PDT, 7 hours 59 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
611 AM PDT Mon Oct 18 2021

.SYNOPSIS...Drier weather is forecast today through most of Tuesday.
A front will generate gusty southerly winds Tuesday afternoon
through Tuesday night. Most of the rain with this front will
arrive Tuesday night and Wednesday morning. A wet and active
weather pattern will continue through the weekend and probably
into early next week.

&&

.DISCUSSION...Isolated light showers continued early this morning
in moist northwesterly flow on the backside of an upper low over
the northern Great Basin. Upper ridging will build over the area
this afternoon bringing drying and an end to the showers. Winds
tonight will not be sufficient to scour out shallow moist air in
the interior river valleys and valley fog will form. Dry weather
should last through most of Tuesday as southerly winds steadily
increase.  Southerly winds will increase Tuesday afternoon and
become gusty in advance of the front. High resolution models have
been trending toward windier conditions, with gusts to 45-55 mph
over the higher elevations of Humboldt County. Winds appear to
peak late Tuesday evening or just after midnight. A wind advisory
for gusts to 50 mph will need to be considered.

Higher rain amounts are expected for southern Mendocino and Lake
counties Tuesday night through Wednesday morning with this front.
Latest guidance indicates 24 hour amounts from 0.50in to 0.75in
in SE Mendo and Lake Counties. We may see a break in the precip
Wed afternoon/evening as a ridge builds in advance of the next
trough. Periods of light rain will probably redevelop for Mendo
and Lake Counties by early Thur morning as southerly upslope flow
increases in advance of the next front. Models were not in great
agreement with the passage and timing of the 500mb shortwave,
however the ensembles and national blend of models continue to
indicate at least a moderate rain maker, over 0.50in in 24 hours
for much the area, with high chances for 1 inch or more over Del
Norte/northern Humboldt Counties Thu PM through Fri AM.

Another break in the wet weather is possible later on Friday,
however the weekend is looking wet and possibly windy at times.
Rain on the order of inches in 24 hours is expected this weekend.
Confidence is high with ensemble moisture plumes and national
blend of models remaining consistent every run. There is
considerable uncertainty on timing. If the wet weather continues
into mid next week (Oct 27), we will be near or above normal
for the month of October.

&&

.AVIATION...By the early morning hours, the lower clouds were
beginning to scatter out after the passing of a front. Nighttime
fog products were showing hints of inland radiational fog attempting
to develop due to the recent rains, though there were still a good
bit of mid-level clouds in the mix. Visibilities have periodically
been dropping at the coastal terminals this morning due to the these
radiational effects, especially at KCEC. Mostly VFR conditions will
win out later this morning, with light winds. Southerly winds will
begin picking up by Tuesday morning, and will turn quite gusty later
Tuesday afternoon and night.

&&

.MARINE...Winds over the waters eased overnight after the passing
of a cold front. This trend will continue today until later this
afternoon and evening when southerlies will begin picking up.
Small Craft Advisory level winds will begin quickly filing in from
the west into the outer waters by early tomorrow morning. Hoisted
Small Craft Advisories this package to cover the outer waters. By
noon tomorrow, gale-strength southerlies will take over in the
outer zones where the watches have been upgraded to Gale Warnings.
Recent model runs have been nudging the stronger winds farther
toward the coast, so went ahead with Small Craft Advisories for
the inners later Tuesday morning. The gales look to just hang west
along the borders of the inner waters, but will penetrate the
inners around, and areas just north and south of the cape. Winds
will be strongest in the Northern Outer waters, where gusts to
49kts to isolated 50kts will occur. Some thunderstorms may develop
late Tuesday night and early Wednesday morning over mostly the
outer waters, and could mix down some of the stronger winds above
the surface. The southerlies will weaken Wednesday, but will
likely remain gusty before increasing Thursday again ahead of
another front. This pattern will likely continue into the weekend.

&&

.EKA WATCHES/WARNINGS/ADVISORIES...
CA...
None.
NORTHWEST CALIFORNIA COASTAL WATERS...
     Small Craft Advisory from 9 AM Tuesday to 8 AM PDT
     Wednesday for PZZ450-455.

     Small Craft Advisory from 3 AM to noon PDT Tuesday for
     PZZ470.

     Gale Warning from noon Tuesday to 3 AM PDT Wednesday for
     PZZ470.

     Small Craft Advisory from 3 AM to 3 PM PDT Tuesday for
     PZZ475.

     Gale Warning from 3 PM Tuesday to midnight PDT Tuesday
     night for PZZ475.

&&

Visit us at https://www.weather.gov/eureka

Follow us on Facebook and Twitter at:
https://www.facebook.com/NWSEureka
https://www.twitter.com/NWSEureka

For forecast zone information
see the forecast zone map online:
https://www.weather.gov/images/eka/zonemap.png
Hazardous weather outlook, Oct 18, 2:06 PM PDT, 4 minutes before
Hazardous Weather Outlook
National Weather Service Eureka CA
206 PM PDT Mon Oct 18 2021

CAZ101>106-192115-
Coastal Del Norte-Del Norte Interior-Northern Humboldt Coast-
Southwestern Humboldt-Northern Humboldt Interior-
Southern Humboldt Interior-
206 PM PDT Mon Oct 18 2021

...WIND ADVISORY IN EFFECT FROM 5 PM TUESDAY TO 2 AM PDT WEDNESDAY...

This hazardous weather outlook is for northwest California.

.DAY ONE...This afternoon and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

A Wind Advisory is currently in effect.

.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.

CAZ108>115-192115-
Southern Trinity-Mendocino Coast-Northwestern Mendocino Interior-
Northeastern Mendocino Interior-Southwestern Mendocino Interior-
Southeastern Mendocino Interior-Northern Lake-Southern Lake-
206 PM PDT Mon Oct 18 2021

This hazardous weather outlook is for northwest California.

.DAY ONE...This afternoon and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.

CAZ107-192115-
Northern Trinity-
206 PM PDT Mon Oct 18 2021

...WINTER WEATHER ADVISORY IN EFFECT FROM 8 PM TUESDAY TO 11 AM PDT
WEDNESDAY...

This hazardous weather outlook is for northwest California.

.DAY ONE...This afternoon and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

A Winter Weather Advisory is currently in effect.

.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.

The office that day

Everything else NWS Eureka, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 18, 3:00 AM PDTGale WarningEKA48 hr
Oct 18, 3:00 AM PDTSmall Craft AdvisoryEKA40 hr
Oct 18, 2:08 PM PDTWind AdvisoryEKADel Norte, Humboldt, Mendocino36 hr

Nearby

Winter Weather Advisories in California, 2021Every winter weather advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.